MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G34309
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Blank fields on this form indicate the information is unknown or unavailable.G4) pma/510(k): k211875.H11) corrected data compared with medwatch report mw5116045: d1) cook celect platinum vena cava filter set.D9) y.H6 annex e) 4580: insufficient information.H6 annex a) 3270: activation failure.Investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: the patient was undergoing planned placement of an inferior vena cava (ivc) filter through jugular vein.A j-wire was advanced under fluoro and its trajectory confirmed to be in the ivc.The device was prepped and the device sheath advanced over wire into abdominal ivc.The filter device was then advanced overwire and attempted to be deployed however despite appropriate deployment sequence, the filter did not come free of the delivery system.It was therefore re-sheated and withdrawn.On the back table it was attempted to be deployed but did not come free readily and had to be manually pulled off the trigger wire.Patient outcome: the complainant did not report any adverse effects to the patient due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4) summary of investigational findings: the igtcfs-65-1-jug-celect-pt filter (complaint device) would not release from the jugular introducer, why re-sheathed and removed.After removal the filter would still not release, but was manually pulled off the trigger wire.Assuming another filter was successfully placed, since the failed filter release caused no reported harm to the patient.The jugular introducer along with the filter celect-pt was returned.Per the device evaluation on the jugular introducer the red safety button was pressed down and had a kink 425mm from distal end.The outer part/cannula of the jugular introducer subassembly was bend/fractured.When the blue release button was pressed down, the grasping hook would not come out.The bend/fracture of the outer part/cannula will prevent the grasping hook to release the filter.On the filter celect-pt no nonconformance was observed at the filter hook.Based on the device evaluation the cause for the reported failure cannot be determined.An internal action has been initiated to address the difficulties in releasing the filter from the jugular introducer and is still ongoing.It was assessed that because no non-conformances were detected, there is evidence that the device history record was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK CELECT® PLATINUM NAVALIGN JUGULAR VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
lissi walmann
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key16852486
Report Number3002808486-2023-00129
Device Sequence Number6771127
Product Code DTK
UDI-Device Identifier10827002343099
UDI-Public(01)10827002343099(17)260118(10)E4360246
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2026
Device Model NumberG34309
Device Catalogue NumberIGTCFS-65-1-JUG-CELECT-PT
Device Lot NumberE4360246
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown